Revision as of 14:05, 22 June 2010 by Mariska
Adding lamotrigine to carbamazepine.
- Carbamazepine is principally metabolized by CYP3A4, and is a potent inducer of CYP1A2, CYP2C9, CYP3A4 and UDP-glucuronosyltransferases.
- Lamotrigine is principally metabolised by UDP-glucuronosyltransferases.
- Add lamotrigine according to the general dosing advice. Dose adjustment of carbamazepine is not necessary when lamotrigine is added. 
- Abrupt stop of carbamazepine can cause serious lamotrigine rash as lamotrigine levels increase.
- Carbamazepine likely speeds the metabolism of lamotrigine, but the clinical significance is unclear.
- Lamotrigine may increase blood levels of carbamazepine metabolites, which can result in neurotoxicity (data about this are contradictory).
- These two agents have less significant pharmacologic interactions than do lamotrigine and valproate.
- ↑ 1.0 1.1 1.2 1.3 Freeman et al. Mood stabilizer Combinations: A Review of Safety and Efficacy. Am J Psychiatry 1998;155:12-21
- ↑ Interactions between lamotrigine and carbamazepine on drugs.com
- ↑ Koch HJ et al. Clinically relevant reduction of lamotrigine concentrations by carbamazepine. J Clin Psychiatry 2005;66:400-1
- ↑ 4.0 4.1 4.2 Levy RH et al, Metabolic Drug Interactions, Lippincott Williams & Wilkins, Philadelphia, 2000.
The editors of psychiatrienet.nl take the greatest care to provide up-to-date and accurate information on this site. Nevertheless, mistakes and omissions cannot be entirely excluded. No rights devolve from the information provided. The editors and other providers of information to this site accept no responsibility for the content of this site or for the information provided therein; neither do they accept responsibility for possible damages which may derive from the use of the information on this site or from the linked sites. The editorial board accepts no responsibility for the content of the (linked) sites, for access to them, or for the products and services on these sites, nor for the occurrence of errors, viruses, and/or disruptions in service.